Aa
Aa
A
A
A
Close
Avatar universal

Cold turkey

I'm on 1500mg Depakote, 160mg Geodon & 4mg Lorazapam a day!  I've been on dozens of medications over the years for my Bi-Polar Disorder & nothing seems to help!  What if I stopped, cold turkey, taking any medication for my illness?  Would I feel better after going through withdrawals?  Has anyone else gotten off their medication cold turkey?
4 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Under no circumstances do you want to stop taking your meds cold turkey. The worst side effect of course would be having  a really bad manic episode which may take years to recover from. I say this from personal and professional experience.
Helpful - 0
Avatar universal
THANK YOU!!!!  Do you suggest I wean myself off all my meds?  
Helpful - 0
Avatar universal
NOOOOO!  Just for the record I cant professionally recommend you do anything with your meds, but you want to consult with your doctor before making any changes. Bipolar medications are strong and their consumption and changes need to be closely monitored by a psychiatrist. You dont want to end up in the middle of a manic episode which is a huge risk if you stop taking your meds at all, whether cold turkey or otherwise. It sounds like you need to have some dialogue with your doctor about how well the medication is working adn whether or not some adjustments need to be made. It can take a while to get the right combination so dont get discouraged, There are several combinations that are effective, it is just a matter of finding the one thats right for you. Dont give up, hang in there!
Helpful - 0
Avatar universal
Do a little research on Omega-3 fatty acids.  It's all over the net.  It is being used as a suppliment for Bi-Polar and further research suggest that it may help eliminate the disorder.  It can't hurt to check it out and discuss it with the shrink.  I took matters into my own hands and am 2 weeks free of litium, ativan, wellbutrine and lexapro.  I had a hell of a headache for 4 to 5 days.  Praise fish oil.  Off course my shrink did not want me to stop my meds.  I have had manic episodes at least once a month for the 11 years that I have taken whatever has been prescribed.  NO, I am not telling you to get off your meds but, a little research does not hurt you.  I could tell you some hairy stories about my experiances with all the mind altering meds I have been on.  Good Luck.
Helpful - 0
Have an Answer?

You are reading content posted in the Bipolar Disorder Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.